When I read her email, my mood just dropped like a sack of rocks.  She and I have done this before.  This bastardized, ballroom, farce of a dance, where stepping on toes can lead to some very severe blows.

I can’t deal with this right now.  If it escalates? I’m not strong enough.  I don’t think I can ever deal with it again.  It’s happened too many times.

I can spin circles around her on the dance floor with my footwork but she won’t listen and runs off to the “instructor” for more of her less than adept knowledge of the steps.  Ones that I already know by rote–and can perform better with any partner of my choosing.

My sister isn’t “anti-med.”  She just feels “it doesn’t take an idiot” (as she said this time) to “know” that with everything I am on, it’s bound to cause more problems regarding my seizures, the increase I have had with them since losing my job, the new ones, the more intense ones…blah, blah, blah…

Indeed, this is all related to my referral to the special Epliepsy Clinic at the hospital for closer and more serious monitoring.

I did not “engage” per se in the email.  I acquiesced slightly when she told me all that she knew as a friend or hers that is a nurse gave her loads of reading material on the subject of stims.  Those would be my AD(H)D meds and how they were so “dangerous” for me. *sigh*  That was one main point.

The rest was about my cocktail and how she felt I should be completely reassessed or some such and reviewed and how all  of them could be so toxic to me and…

I “gently” tried re-explain how and why I needed the specific meds I’m on very briefly.  I did say that fine my stims could be an issue but never were before.  I did not go anywhere near the idea of a complete weaning off of everything I am on in some inpatient setting if that is what she had on her mind! She did not suggest it but are you kidding me?!?! Do you know how long that would take??? Well, if you were a responsible physician and did things in a prudent and proper manner.

You wouldn’t think you would want to just do a “slash and burn” on my brain, would you? Even under “medical supervision?” And further, let’s pause for a moment and think just what it might do to my brain?

It’s not like I’m just some pill-popper that takes these meds for fun.  I do need them.  Believe me, I’d rather not “go to the trouble” of having all the comorbidities of: Bipolar, ADD, Seizures, Migraines and GERD.  Even the new PTS from the concussion? But you see, I don’t really have any choice in the matter.  Therefore, I require medication.  Are we all clear about that? Any questions? Good.

I ended things on a very personal and sensitive note.  She knows that I have been hospitalized (SIX TIMES for goodness sake!) Yes, I am a “Professional Patient” and can circumnavigate the mental health system so well, I’ve actually talked my way out of several admissions! That were obviously not warranted…

I told her how precious my meds were to me.  How long and what a difficult, painful and frightening struggle it has been for me to achieve the stability I have due to them.  They make me as “sane” as I can possibly be.  I also said, due to that fact, I could quite confidently state that without my meds I would not be here today.  I didn’t say I would be dead but I think the point was made clearly enough.

If a fuss is kicked up (as it has definitely been before) I will completely give in (as I have done before) and go back to not discussing my health issues further (as was done before.)  Again, I don’t have the strength to deal with this.  Plus, I fear it’s something that I can’t “deal with” even if I had Herculean or Atlas sized muscles, anyway.  We just can’t reach any common ground? Well, I could go off all of my meds completely and perhaps then she might get the picture?

This is very upsetting.  To hear all of this all over again.  Things were going so well.  Hopefully there won’t be any escalation.

At least she was positive with all of the other personal things I wrote about.

Advertisements

  1. Arkay

    Maybe you could send her a vid of those acrobats that do the plates spinning on a stick thing (at least 10-12) and the stress and running around they have to do to keep each one ‘working’ and not crashing and shattering on the floor (let alone getting them all spinning and staying upright in the first place) and tell her THAT is what it is like for you with your meds? I don’t know, maybe it would help her understand, especially if you also say the stress from someone dancing around in the way (or throwing stuff at you while trying to ‘perform’) just makes it all that more difficult? Or even that sitting back, giving you some space and support and encouragement, would go a long way in helping you to keep them all balanced. I don’t know, just something that came to me as I read this.

    I think you’ve done yeoman’s work in getting yourself as stable as you have, and I’M very proud of (and impressed by) you for that. (((((PA)))))

    Like

  2. Hi Arkay. Thanks, I appreciate what you’re saying. All good but I’ve been down that route:

    …your feelings of worrying and caring about me and how you are expressing them are stressing me out…it’s doing me more harm than good…

    Done before.

    Again, I can only wait and see and hope that things just settle or don’t go anywhere or whatever. As long as they don’t get worse. As I already pretty much figured out, with everything else that is going on, the email may have been enough to tip the scales already.

    I was already upset enough about it when I wrote this post. I was already triggery and then…look what happened!

    I’m not saying that I knew it would happen. I just knew the impact was incredibly significant. Because you see, that’s the fun part of Bipolar. The biggest catastrophe can happen in your life and you can remain totally stable or one thing that you would expect to handle with ease may end up as Trigger Central.

    Thanks as well about my work in the stability department. I do consider myself very lucky as I see so many other people struggle just as hard and they still have to keep going and going and going… And I’ve managed to “get there” a bit quicker? I still can backslide a bit but I do recover fairly well.

    Even more sadly, some people never “get there.” So I am even more lucky–blessed, even.

    Like




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s



%d bloggers like this: